Common painkillers can increase the risk of an irregular heartbeat

Common painkillers (non-steroidal anti-inflammatory drugs (NSAIDs)) can increase the risk of an irregular heartbeat which in turn can lead to heart attacks and strokes, a new study has revealed.

Some NSAIDs can be effective for pain relief, however they carry the risk of atrial fibrillation among older adults, the study found.

The symptoms of an irregular heartbeat can include shortness of breath, dizziness, fatigue and heart palpitations.  The condition has also been linked to other major issues such as a stroke and heart failure.

This latest study does appear to back up previous studies into the use of NSAIDs and a heightened risk of other heart problems, including heart attacks.  The authors of the latest study have pointed out that further research is required to investigate the link.

To read the full article, please visit: http://www.telegraph.co.uk/health/healthnews/10753935/Painkillers-linked-to-irregular-heartbeat-risk-in-older-adults.html